Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diabetes and HIV Treatment
Apr 6, 1998

I have been diabetic for 19 years and wear an insulin pump for about 10 years. About 2 1/2 years ago I was started on meds for HIV. At this time I take 6 pills of Norvir twice a day, 2 pills of Combovir twice a day, and 2 pills of Saquinavir twice a day. I changed to these meds two weeks ago and still have not gotten used to them. I test my sugar levels over 4 times a day and have noticed that when my levels go low (below 80) or high (over 170) I am nausea. Any idea how long this last or is there something i can take to help my nausea.

Response from Dr. Currier

The nausea associated with starting on norvir and saquinavir is usually the most sever during the first 4 weeks of therapy. In some people it can last longer. It is important to take the meds with food. There have been reports of hyperglycemia developing in people on these drugs, the impact on established diabtetes is unknown. I would suggest that you continue to monitor your blood sugars as you are and discuss how your blood sugar whould be managed with your physician. Hopefully the nausea will begin to subside soon, so don't give up.

-JC



Previous
diabetes question
Next
CRIX/d4t/3tc schedule& CURE?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement